COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Back to Search Results |
| Model Number |
G34166 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/08/2023
Type of Reportable Event
Malfunction
Event or Problem Description
As reported, during an angioplasty procedure, an advance 18 lp low profile balloon catheter ruptured.Another manufacturer's 6 fr sheath and inflation device were used during the procedure.Omnipaque contrast was used during the procedure.There was no vessel angulation or tortuosity, however, the anatomy was reportedly 20% calcified.The lesion within the tibioperoneal trunk was 60-70% occluded.The balloon was inflated to 13 atmospheres one time and ruptured circumferentially after two minutes, when the user began to deflate the device.The balloon was removed by itself, without a counterclockwise rotation, over another manufacturer's wire.Blood was noted in the inflation device.The balloon was not inflated inside of a stent prior to the rupture.As reported, the balloon was able to return to ambient pressure after rupturing, but negative pressure was not maintained.Another manufacturer's balloon was used to continue the procedure.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not experience any adverse effects.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Initial reporter name and address - name: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information received 13mar2023.Omnipaque 50/50 contract was used during the procedure.
Event or Problem Description
Additional information was received 16mar2023.The patient did not require any additional procedures due to the event.Another manufacturer's balloon of the same size was used to complete the procedure.
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an angioplasty procedure, an advance 18 lp low profile balloon catheter ruptured.Another manufacturer's 6 fr sheath and inflation device were used during the procedure.Omnipaque contrast was used during the procedure.There was no vessel angulation or tortuosity, however, the anatomy was reportedly 20% calcified.The lesion within the tibioperoneal trunk was 60-70% occluded.The balloon was inflated to 13 atmospheres one time and ruptured circumferentially after two minutes, when the user began to deflate the device.The balloon was removed by itself, without a counterclockwise rotation, over another manufacturer's wire.Blood was noted in the inflation device.The balloon was not inflated inside of a stent prior to the rupture.As reported, the balloon was able to return to ambient pressure after rupturing, but negative pressure was not maintained.Another manufacturer's balloon was used to continue the procedure.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not experience any adverse effects.Additional information received 13mar2023.Omnipaque 50/50 contract was used during the procedure.Additional information was received 16mar2023.The patient did not require any additional procedures due to the event.Another manufacturer's balloon of the same size was used to complete the procedure.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.One relevant non-conformance was noted on the lot; however, the device was scrapped, and there are 100% inspections in place to capture the non-conformance.There have been no other reported complaints for this lot number.The product ifu states ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ the information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Although one relevant non-conformance was noted on the lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a component failure contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.